Alert archive / Florida / River Flood Warnings in 2023

River Flood Warning 1, NWS Melbourne, FL

May 27, 2023Lake County, Volusia County, Florida

NWS Melbourne, FL issued this river flood warning at May 27, 2023, 7:27 AM EDT for Lake County, Volusia County, Florida. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2023, 7:27 AM EDT (11:27 UTC)
Expired
May 29, 2023, 10:54 AM EDT
In force
51 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Lake County, FL, Volusia County, FL

The radar

The Jacksonville radar (KJAX), 145 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Johns River at Astor (ASTF1).

Action stage
2 ft
Minor stage
2.3 ft
Moderate stage
3 ft
Major stage
4 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02236125, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

615 
WGUS42 KMLB 271127
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
727 AM EDT Sat May 27 2023

...The National Weather Service in Melbourne FL has issued a Flood 
Warning for the following rivers in Florida...

  St Johns River Near Astor affecting Lake and Volusia Counties.

.The river level at the Saint Johns River at Astor continues to 
increase this morning and has reached Minor Flood Stage, due to 
northerly winds. The river is expected to continue to rise into 
tonight, remaining in Minor Flood Stage, before decreasing Sunday 
night into Tuesday.

For the St. Johns River...including Astor...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 1100 PM EDT.

&&


FLC069-127-281600-
/O.NEW.KMLB.FL.W.0001.230527T1127Z-230530T1200Z/
/ASTF1.1.WT.230527T1000Z.230528T0600Z.230530T0600Z.NO/
727 AM EDT Sat May 27 2023

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...St Johns River Near Astor.

* WHEN...From this morning to Tuesday morning.

* IMPACTS...At 2.3 feet, Minor flooding of low lying streets and 
  yards north of Fox Road on Lake County side of Astor, and from 
  River Road northward on Volusia side of river.  Water begins to 
  cover docks at South Moon Fish Camp.

* ADDITIONAL DETAILS...
  - At 6:30 AM EDT Saturday the stage was 2.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:30 AM EDT Saturday was 2.3 feet.
  - Forecast...The river is expected to rise to a crest of 2.5
    feet just after midnight tonight. It will then fall below
    flood stage early Tuesday morning.
  - Flood stage is 2.3 feet.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed        Forecasts (8 am)
Location      Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

St Johns River
Astor         2.3   2.3   Sat 6 am  2.5   2.4   2.2   2.0   1.9


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142


$$

CL
4 follow-up statements
891 
WGUS82 KMLB 280057
FLSMLB

Flood Statement
National Weather Service Melbourne FL
857 PM EDT Sat May 27 2023

...The Flood Warning continues for the following rivers in Florida...

  St Johns River Near Astor affecting Volusia and Lake Counties.

.The river level at the Saint Johns River at Astor remains in Minor 
Flood Stage, due to northerly winds. The river is expected to 
continue to rise into tonight, remaining in Minor Flood Stage, 
before decreasing Sunday night into Tuesday.

For the St. Johns River...including Astor...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued Sunday morning at 1100 AM EDT.

&&


FLC069-127-281500-
/O.CON.KMLB.FL.W.0001.000000T0000Z-230530T1200Z/
/ASTF1.1.WT.230527T1000Z.230528T0600Z.230530T0600Z.NO/
857 PM EDT Sat May 27 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...St Johns River Near Astor.

* WHEN...Until Tuesday morning.

* IMPACTS...At 2.3 feet, Minor flooding of low lying streets and 
  yards north of Fox Road on Lake County side of Astor, and from 
  River Road northward on Volusia side of river.  Water begins to 
  cover docks at South Moon Fish Camp.

* ADDITIONAL DETAILS...
  - At 8:30 PM EDT Saturday the stage was 2.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM EDT Saturday was 2.4 feet.
  - Forecast...The river is expected to rise to a crest of 2.5
    feet just after midnight tonight. It will then fall below
    flood stage early Tuesday morning.
  - Flood stage is 2.3 feet.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed        Forecasts (8 pm)
Location      Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

St Johns River
Astor         2.3   2.4   Sat 8 pm  2.5   2.3   2.1   1.9   1.9


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142


$$

ZL
322 
WGUS82 KMLB 281333
FLSMLB

Flood Statement
National Weather Service Melbourne FL
933 AM EDT Sun May 28 2023

...The Flood Warning is extended for the following rivers in 
Florida...

  St Johns River Near Astor affecting Volusia and Lake Counties.

.The river level at the Saint Johns River at Astor remains in Minor 
Flood Stage, due to northerly winds. The river is expected to 
continue in Minor Flood Stage through Monday night, while 
decreasing, falling below Minor Flood Stage Tuesday morning.

For the St. Johns River...including Astor...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 1100 PM EDT.

&&


FLC069-127-291600-
/O.EXT.KMLB.FL.W.0001.000000T0000Z-230530T1800Z/
/ASTF1.1.WT.230527T1000Z.230528T0845Z.230530T1200Z.NO/
933 AM EDT Sun May 28 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...St Johns River Near Astor.

* WHEN...Until early Tuesday afternoon.

* IMPACTS...At 2.3 feet, Minor flooding of low lying streets and 
  yards north of Fox Road on Lake County side of Astor, and from 
  River Road northward on Volusia side of river.  Water begins to 
  cover docks at South Moon Fish Camp.

* ADDITIONAL DETAILS...
  - At 8:30 AM EDT Sunday the stage was 2.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 AM EDT Sunday was 2.5 feet.
  - Forecast...The river is expected to fall below flood stage
    Tuesday morning and continue falling to 1.8 feet Friday
    morning.
  - Flood stage is 2.3 feet.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed        Forecasts (8 am)
Location      Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

St Johns River
Astor         2.3   2.4   Sun 8 am  2.4   2.3   2.1   1.9   1.8


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142


$$

CL
597 
WGUS82 KMLB 290158
FLSMLB

Flood Statement
National Weather Service Melbourne FL
958 PM EDT Sun May 28 2023

...The Flood Warning continues for the following rivers in Florida...

  St Johns River Near Astor affecting Lake and Volusia Counties.

.The river level at the Saint Johns River at Astor remains in Minor 
Flood Stage. The river is expected to remain in Minor Flood Stage 
through Monday night, while decreasing, falling below Minor Flood 
Stage Tuesday morning.

For the St. Johns River...including Astor...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued Monday morning at 1100 AM EDT.

&&


FLC069-127-291500-
/O.CON.KMLB.FL.W.0001.000000T0000Z-230530T1800Z/
/ASTF1.1.WT.230527T1000Z.230528T0845Z.230530T1200Z.NO/
958 PM EDT Sun May 28 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TUESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...St Johns River Near Astor.

* WHEN...Until early Tuesday afternoon.

* IMPACTS...At 2.3 feet, Minor flooding of low lying streets and 
  yards north of Fox Road on Lake County side of Astor, and from 
  River Road northward on Volusia side of river.  Water begins to 
  cover docks at South Moon Fish Camp.

* ADDITIONAL DETAILS...
  - At 8:30 PM EDT Sunday the stage was 2.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:30 PM EDT Sunday was 2.5 feet.
  - Forecast...The river is expected to remain nearly steady near
    2.4 feet tonight. It will then fall below flood stage Tuesday
    morning.
  - Flood stage is 2.3 feet.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed        Forecasts (8 pm)
Location      Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

St Johns River
Astor         2.3   2.4   Sun 9 pm  2.4   2.2   2.0   1.9   1.8


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142


$$

ZL
118 
WGUS82 KMLB 291454
FLSMLB

Flood Statement
National Weather Service Melbourne FL
1054 AM EDT Mon May 29 2023

...The Flood Warning is cancelled for the following rivers in 
Florida...

  St Johns River Near Astor affecting Lake and Volusia Counties.

.The river level at the Saint Johns River at Astor has fallen below 
Minor Flood Stage and will continue to gradually fall, before 
reaching below Action Stage mid to late week.

FLC069-127-291600-
/O.CAN.KMLB.FL.W.0001.000000T0000Z-230529T1454Z/
/ASTF1.1.WT.230527T1000Z.230528T0845Z.230529T0845Z.NO/
1054 AM EDT Mon May 29 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the St Johns River Near Astor.

* ADDITIONAL DETAILS...
  - At 10:30 AM EDT Monday the stage was 2.2 feet.
  - Forecast...The river is expected to fall to 1.7 feet Saturday
    morning.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed        Forecasts (8 am)
Location      Stg   Stg   Day/Time  Tue   Wed   Thu   Fri   Sat

St Johns River
Astor         2.3   2.2   Mon 10 am 2.1   2.0   1.8   1.8   1.7


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142


$$

KF

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at May 27, 4:24 AM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 27, 4:24 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
424 AM EDT Sat May 27 2023

...New DISCUSSION, MARINE, AVIATION, HYDROLOGY...

.DISCUSSION...
Issued at 420 AM EDT Sat May 27 2023

...Hazardous Boating and Surf Conditions Continue Today...

Today-Tonight...Low pressure off the southeast U.S. coast will
continue to lift slowly northward and will eventually push onshore
along the coast of the Carolinas late tonight into early Sunday.
N/NW winds will continue to decrease as low shifts northward
through the morning, but may still remain breezy along the Volusia
Coast. Drier air will build in behind this low today, with PW
values falling to 1.0-1.3" across the region. This will finally
put an end to the wetter pattern from this past week, with rain
chances remaining out of the forecast today into tonight. The one
exception will be along the southern Treasure Coast, where an
isolated shower or two may be possible this afternoon as the east
coast sea breeze moves inland. However, rain chances are no more
than 20 percent across this area. Skies will be partly cloudy to
mostly sunny into the afternoon with highs in the low to mid 80s.
Lows tonight will fall into the 60s for most areas, with upper 50s
possible across northern Lake and NW Volusia counties.

With the holiday weekend kicking off, the main concern will be
the continuation of hazardous surf at area beaches today. Have
continued a High Surf Advisory near to north of the Cape, where
breaking waves of 6 to 8 feet will still be possible. A high risk
of rip currents is also expected along the entire east central FL
coast, so entering the surf is not advised today.

Sunday...The mid-level low will remain in place over the Deep
South on Sunday, with the associated surface low located near the
NC/SC coasts. Drier air will continue to filter in behind the low
as it moves northward across central Florida, with a weak boundary
and low draped across southern Florida keeping moisture slightly
elevated across the Treasure Coast and Okeechobee County (PWATs
1.3-1.5"). This will lead to dry conditions north of the Cape
throughout the day, with areas south of the Cape potentially
seeing some isolated showers and thunderstorms Sunday afternoon as
the sea breeze develops and provides a lifting mechanism across
the Treasure Coast. The main concerns with any storms that do
develop will be gusty winds, occasional lightning strikes, and
heavy downpours. Any showers and storms that develop will likely
diminish towards the evening hours across land, with a chance for
further development possible over the local Atlantic waters
overnight.

Partly sunny skies will allow for efficient daytime heating
across east central Florida, with temperatures a couple degrees
warmer than the previous day. Afternoon highs climb into the mid
80s across the interior, with the east coast sea breeze helping to
keep highs in the low 80s along the coast. Overnight lows in the
60s.

Monday-Tuesday...Quasi-zonal flow aloft will dominate across the
peninsula in the wake of the low departing the Deep South through
Tuesday. At the surface, drier air will remain in place across
northern central Florida, with the resulting tight moisture
gradient across east central Florida leading to 20-30 percent PoPs
south of the Orlando metro and 10 percent PoPs northward both
Monday and Tuesday. The development of the east coast sea breeze
will be the primary driver behind the formation of showers and
storms across the southern half of the area, with movement inland
bringing showers and storms towards Okeechobee County and portions
of Osceola County. A general warming trend will continue across
east central Florida Monday and Tuesday, with afternoon highs
climbing into the mid 80s to low 90s. Showers and storms across
the peninsula will dissipate heading into the evening hours each
day. Across the local Atlantic waters overnight, east-southeast
flow could lead to additional shower and storm development. A few
stray showers and storms could drift onshore, particularly along
the Treasure Coast. Overnight lows in the mid 60s to low 70s.

Wednesday-Friday...The drier and quieter conditions across east
central Florida will be short-lived. A mid-level trough will begin
to develop across the GOMEX on Wednesday and shift eastward
towards the Florida peninsula, resulting in a surge of moisture.
Modeled PWATs show values increasing through the period up to
around 2". An active weather pattern will begin as a result of
this, with scattered to numerous showers and isolated
thunderstorms possible across the area through the end of the
week. PoPs generally in the 40 to 60 percent range on Wednesday
will increase on Thursday and Friday to 60 to 70 percent.
Temperatures will remain in the mid 80s to low 90s through the end
of the week, and dewpoints in the low to mid 70s will make it
muggy outside too. Overnight lows increasing slightly into the
upper 60s to mid 70s.

&&

.MARINE...
Issued at 420 AM EDT Sat May 27 2023

Today-Tonight...As low pressure off the southeast U.S. coast
continues to lift northward, the fresh to strong northwest breeze
over the waters this morning will decrease through the afternoon.
However, seas will still remain elevated up to 10-15 feet
offshore. This will continue hazardous boating conditions over the
coastal waters with a Small Craft Advisory continuing across the
adjacent Atlantic through this evening.

Sunday-Wednesday...Boating conditions are forecast to gradually
improve through the period, with seas 4 to 6 feet on Sunday
subsiding to 3 to 4 feet Monday and then to 2 to 3 feet Tuesday
and Wednesday. Northerly winds each morning will become easterly
in the afternoon around 5 to 10 knots as a result of the
development of the east coast sea breeze through Tuesday, with
easterly winds around 10 knots dominating on Wednesday. Isolated
to scattered showers and storms will be possible across the local
Atlantic waters through the period, with the highest rain chances
forecast on Wednesday (PoPs 30 to 50 percent).

&&

.AVIATION...
(06Z TAFS)
Issued at 420 AM EDT Sat May 27 2023

Wet pattern that persisted through the work week finally comes to
an end today, as drier air builds into the area behind low
pressure off the southeast U.S. coast. Periods of MVFR cigs may
continue across the coast this morning. Otherwise, VFR conditions
expected, with N/NW winds 10-15kts becoming N/NE this afternoon.

&&

.HYDROLOGY...
Issued at 420 AM EDT Sat May 27 2023

Water levels along the St. Johns River at Astor are currently
within Action Stage, near 2.25 feet, and may continue to slowly
rise to Minor Flood Stage of 2.3 feet today due to continued
northerly flow and large swells along the northeast Florida coast.
However, levels should then gradually remain steady or even
slowly fall into early next week as winds decrease and swells
across the eastern Florida coastal waters diminish.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  61  82  65 /  10   0   0  10
MCO  83  65  86  67 /   0   0  10  10
MLB  83  68  83  70 /   0  10  10  20
VRB  85  68  85  69 /  10  10  20  20
LEE  83  62  85  66 /   0   0  10  10
SFB  83  62  85  66 /   0   0  10  10
ORL  85  65  86  68 /   0   0  10  10
FPR  83  68  85  69 /  10  10  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 5 AM EDT early this morning for
     FLZ141.

     High Surf Advisory until 4 PM EDT this afternoon for FLZ141-347-
     447.

AM...Gale Warning until 4 AM EDT early this morning for AMZ550-570.

     Small Craft Advisory until 10 PM EDT this evening for AMZ550-570.

     Small Craft Advisory until 10 PM EDT this evening for AMZ552-555-
     572-575.

&&

SHORT TERM/AVIATION...Weitlich
LONG TERM....Tollefsen
Hazardous weather outlook, May 27, 4:25 AM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
425 AM EDT Sat May 27 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-272030-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
425 AM EDT Sat May 27 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
Large swells across the waters will produce a high risk of life-
threatening rip currents at area beaches today, as well as rough,
pounding surf, especially near and north of Cape Canaveral.
Entering the hazardous surf today is not advised.

.WIND AND SEA IMPACT...
A fresh to strong northwest breeze over the waters this morning up
to 15 to 25 knots will decrease through the afternoon. However,
seas will still remain elevated up to 10 to 15 feet offshore.
This will continue hazardous boating conditions over the coastal
waters with a Small Craft Advisory continuing across the adjacent
Atlantic through this evening.

.RIVER FLOOD IMPACT...
Water levels along the St. Johns River at Astor are currently
within Action Stage, near 2.25 feet, and may continue to slowly
rise to Minor Flood Stage of 2.3 feet today due to continued
northerly flow and large swells along the northeast Florida coast.
However, levels should then gradually remain steady or even
slowly fall into early next week as winds decrease and swells
across the eastern Florida coastal waters diminish.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Boating conditions will remain poor into Sunday morning, as seas
up to 6 feet linger offshore. A Moderate to High Risk of
dangerous rip currents will continue at all east central Florida
Atlantic beaches through the remainder of the holiday weekend.
Rain chances will remain below normal through early this week, but
isolated afternoon storms will still be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Weitlich

Nearby

River Flood Warnings in Florida, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.